MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALGISITE M 10X10CM CTN 10; DRESSING,WOUND,HYDROPHILIC

SMITH & NEPHEW MEDICAL LTD. ALGISITE M 10X10CM CTN 10; DRESSING,WOUND,HYDROPHILIC
Model Number 59480200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 09/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a bedsore treatment using a algisite m 10x10cm ctn 10 dressing, the patient experienced the formation of a small red papule.The symptoms disappeared after the administration of loratadine, it is unknown whether it caused or not a delay in the treatment.
 
Additional Manufacturer Narrative
H3, h6: as no lot number was provided, it has not been possible to carry out a device history review.A complaint history review was performed and there have been further instances in the past three years.There is nothing to indicate that this is outside of acceptable rates of occurrence.The device was used in patient treatment but was not returned for evaluation, we have therefore not been able to confirm a relationship between the event and the device or identify a definitive root cause.There is nothing to indicate that the device was responsible for the event.No relevant supporting clinical information has been provided to assist with a clinical investigation.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided this complaint will be re-evaluated.The user risk assessment for the device did not find the sequence of events described in the complaint, however the file does provide details of possible sensitisation reactions and irritation or irritants contact dermatitis, as possible harms caused by toxicology of the materials used in the dressing.Probable root causes include an allergic reaction to one of the components in the dressing, incorrect skin preparation or incorrect application of dressings.Users of the device are advised to consult the instructions for use, to delineate future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device, including advice on application and removal of dressings and skin preparation.This investigation has now been closed with no corrective actions required.No further actions by smith and nephew are deemed necessary at this stage.Smith and nephew acknowledge customer concern and are grateful for all feedback on our products, as this information is extremely valuable to us, as we are continually investigating ways to develop and improve the full range of products that we provide.We will continue to monitor for any adverse trends relating to all product ranges.

Brand Name
ALGISITE M 10X10CM CTN 10
Common Device Name
DRESSING,WOUND,HYDROPHILIC
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12573810
Report Number8043484-2021-01833
Device Sequence Number3787968
Product Code NAC
UDI-Device Identifier05000223425104
UDI-Public05000223425104
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model Number59480200
Device Catalogue Number66000520
Device Lot NumberS16358
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR
Patient SexMale